MAUDE Adverse Event Report: SURGIFOAM; Agent, absorbable hemostatic, collagen based

SURGIFOAM; Agent, absorbable hemostatic, collagen based
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690); Pain (1994); Skin Discoloration (2074); Impaired Healing (2378); Swelling/ Edema (4577)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A customer reports a case of a possible unabsorbed sponge resulting in delayed healing, discoloration, pain and swelling after surgery in the hand.The patient underwent both medical treatment and re-surgery.Despite a long text, it is not possible to perform a comprehensive evaluation.It appears that the surgeon has left a possible substantial amount of sponge in the patients hand.Despite the patient (not a hcp) feared a possible amputation and that it was life-threatening, the event is evaluated as a serious event.The patient will be asked to consult the surgeon or hcp to get an evaluation of seriousness.Follow-up questions are forwarded to the reporter to gain more insight of the event.The additional information and pictures do not change the initial assessment.The evaluation remains.
 
Event or Problem Description
My husband had surgery at xx on (b)(6) 2025 on the surgery date the surgeon used your product that he had used in a previous surgery on my husband.Surgery site was not healing properly.There was no reason for this we could discern everything was clean.It was not infected but the wound was not closing.About (b)(6) 2025 his hand began to swell and become extremely pink and then stuff started to come out like jelly first it was just a couple pieces then it was a lot.This went on for about two weeks of extreme pain and leakage from the wound and this jelly-like substance coming out after speaking to the surgeon, he believes it is your product that did not dissolve.We believe this was possibly a bad batch.My husband had the same thing on the other hand with no problems now my husband has to go in for a second surgery to clean out your product.This is causing more time off of work time off for me to take care of him and extreme pain and suffering.By now, my husband would have been well on his way to complete healing.This is delayed and completely started over the healing process now that he has to have another surgery to clean this out.Not to mention going in for another procedure could be dangerous and lead to possible infection and the fact if it's not completely removed more damage, and god knows what else in the future.This has been a terrible painful and scary experience.I have 28 years of medical experience.I've never seen anything like this.The swelling got so bad i feared it may lead to possible amputation, and my husband feared that it was life-threatening.Being in the medical field for such a long time i do know that sometimes there is just a random one off that a product was bad.I'm sure your company takes great measures to make sure their products are properly made stored and taken care of.But i do believe that something went wrong here and your product failed and caused great harm and pain and suffering and financial burden to my husband and our family.(the contact info is removed from event description).Follow-up information including pictures were received on 11.11.2025; this event was also reported to ethicon by the patient's family member.The attached photos were received along with the following information: this is the report of the situation that happened due to the surgifoam malfunction and the financial burden and pain and suffering resulting from it.My husband had surgery at (b)(6) 2025 on the surgery date the surgeon used your product that he had used in a previous surgery on my husband.On or about october 15 surgery site was not healing properly.There was no reason for this we could discern everything was clean.It was not infected but the wound was not closing.About (b)(6) 2025 his hand began to swell and become extremely pink and then stuff started to come out like jelly first it was just a couple pieces then it was a lot.We were forced to come home early from our anniversary trip to make an urgent appointment with the doctor when he got out a bunch of your products this went on for about two weeks of extreme pain and leakage from the wound and this jelly like substance coming out after speaking to the surgeon, he believes (and now confirms) it is your product that did not dissolve.We believe this was possibly a bad batch.My husband had the same thing on the other hand with no problems now my husband has to go in for a second surgery to clean out your product.This is causing more time off of work time off for me to take care of him and extreme pain and suffering.By now, my husband would have been well on his way to complete healing.This is delayed and completely started over the healing process now that he has to have another surgery to clean this out.Not to mention going in for another procedure could be dangerous and lead to possible infection and the fact if it's not completely removed more damage, and god knows what else in the future.This has been a terrible painful and scary experience.I have 28 years of medical experience.I've never seen anything like this.The swelling got so bad i feared it may lead to possible amputation, and my husband feared that it was life-threatening.Being in the medical field for such a long time i do know that sometimes there is just a random one off that a product was bad.I'm sure your company takes great measures to make sure their products are properly made stored and taken care of.But i do believe that something went wrong here and your product failed and caused great harm and pain and suffering and financial burden to my husband and our family.Also, now my husband has had to have a second surgery that has exponentially extended his recovery time and will be off work much longer, and i've had to take off work to care for him.This is turning out to be a much bigger financial burden than ever anticipated.

Brand Name
SURGIFOAM
Common Device Name
Agent, absorbable hemostatic, collagen based
Manufacturer Contact
sydmarken 5
soebog, 2860
MDR Report Key23642325
Report Number3008478369-2025-00041
Device Sequence Number10132305
Product Code LMF
UDI-Device Identifier25712123000223
UDI-Public25712123000223
Combination Product (Y/N)N
PMA/510(K) Number
P990004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexMale